MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE PULSE SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

NUVASIVE, INCORPORATED NUVASIVE PULSE SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 1881500
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was received.However; an on-site representative and radiographs provided were able to confirm the reported event.As reported by the company representative attending the case, the navigation inaccuracy that was experienced was likely caused by bumping of the patient array during the procedure.No additional investigation is required at this time.Labeling review: warnings, cautions and precautions: read all instructions and understand all warnings and cautions before using the system or accessories.Failure to do so may lead to serious medical consequences.Refer to the instructions for use accompanying other nuvasive products before use with the system to assure proper and safe use of these devices.If system data acquisition seems inaccurate or if the software application does not initiate or malfunctions during use, and recommended steps to restore the system are not successful, abort use of the system.The patient reference array needs to be fully secured on the patient reference for tracking.The accuracy of data acquisition can be influenced by the rotation of the passive reflective array relative to the camera.Cameras should be placed such that a direct line of sight to the operative area is established.Intra-operative warnings: assess navigational accuracy repeatedly throughout a procedure when using a surgical navigation system.A) reconfirm accuracy by positioning the navigated instrument tip on an identifiable anatomical landmark and comparing the actual tip location to that displayed by the system.B) if the stereotaxic navigation system does not appear to be accurate despite troubleshooting (e.G.Resetting the system), do not rely on the navigation system.Reliance on data provided by a camera with an interrupted optical path may lead to inaccurate measurements.Capturing the patient reference arrays for registration can happen before you drape or after you remove the drape from the patient reference arrays during 3d image acquisition for navigation.Make sure to gently drape over the patient reference arrays, ensuring the arrays are not bumped or moved in this process.Any movement of the arrays during this process could require a re-capture of the arrays, or even re- scan of the patient if the registration accuracy is not adequate.Device not returned.
 
Event or Problem Description
A patient underwent a l2-l5 extreme lateral interbody fusion with posterior fixation case for which pulse iii system navigation was used.Following the placement of two posterior screws the surgeon noted the system was displaying an inaccurate screw trajectory and determined that the screws had been malplaced.The two screws were replaced correctly and the case was finished using an alternate surgical technique.No patient injury was reported as a result of the event.

Brand Name
NUVASIVE PULSE SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key14519825
Report Number2031966-2022-00100
Device Sequence Number12378486
Product Code OLO
UDI-Device Identifier00887517990792
UDI-Public887517990792
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K210574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1881500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale